This is a continuation of my story about Simvastatin (part 2).
The only relief I could find for all of my lower body pain was in Ibuprofen, stretching exercises, and rest as much as possible after work and on weekends meaning basically loafing on the sofa with my affected leg propped up. My life consisted of pain and how to manage it, and even so, these approaches were minimally short lived. Five months ago I finally broke down and went to see a chiropractor who was reported to me as having helped a few people I know with their aches and pains. I felt instant pain relief after the first adjustment, but it didn’t last longer than an hour. In fact, the back, hip, and leg pain got worse! After 3 visits, I asked for an image test of some sort because what oh what is the source of this pain? So off for an X-ray I go! The resulting impressions:
(1) Degenerative disc disease most severe at L5-S1. (2) Mild apparent limb length discrepancy (10 mm). (3) Mild right and moderate left osteoarthritis.
Leg length discrepancy? Really? Since WHEN? Dr. Chiropractor said LLD sets in by adolescence and because we are young and strong then, our bodies compensate for the differentiation and we do fine until mid-age but certainly (get this …) by YOUR age people show significant lower back pain. He said this is the reason my adjustments are not sticking; why my back and hip are hurting so much; and the resolution might possibly be quite simple: shoe lifts inserted into the shoes. He said it will take a long time for my body to straighten itself out. Well this sounded reasonable to me, and so I tried the lifts. My hip and back pain significantly decreased, and I noticed that being barefoot for any reason at home brought on tremendous pains which disappointed me because while not a barefoot princess per se, I do luv my flip flops during warm weather months. I knew I had to say good-bye to them.
BUT the stabbing pain in my thigh continued, and while on one hand some of this made sense, I was still feeling we are all “missing something”. I still felt wheelchair bound and starting to think my active life as I had once known it to be had taken a turn towards a slow ending of pain and immobility.
TBC but first …. read this article I’ve included.
From articles.mercola.com …
“Muscle pain and weakness is actually the most common side effect of statin drugs, and is thought to occur because statins activate the gene atrogin-1 gene, which plays a key role in muscle atrophy.
In severe cases, a life-threatening condition called rhabdomyolysis, in which your muscle cells break down, can also develop.
However, muscle pain and weakness is often downplayed as a minor side effect of statin drugs, and one that typically goes away within a couple weeks of stopping the drugs.
In reality, as this new study points out, if you’re experiencing any muscle pain when taking statin drugs, it could be because structural damage is occurring, and this damage may occur even when tests for a protein thought to signal injury are normal.
Further, the damage may persist even after statin use is halted, meaning these drugs may cause permanent muscle damage.
Folks, this is in no way a minor side effect or nuisance. Muscle pain and weakness may be an indication that your body tissues are actually breaking down — a condition that can cause kidney damage.
One thing is for sure. You should NOT ignore symptoms of pain and muscle weakness if you are taking statin drugs, as they can deteriorate into even more dangerous conditions, including death.
What makes this extreme risk even more unacceptable is the fact that statin drugs are almost always unnecessary.”
FYI from Wikipedia:
Muscle atrophy is defined as a decrease in the mass of the muscle; it can be a partial or complete wasting away of muscle.